August  2016, 9(4): 895-922. doi: 10.3934/dcdss.2016034

Blue sky-like catastrophe for reversible nonlinear implicit ODEs

1. 

Department of Industrial Engeneering and Mathematics, Marche Polytecnic University, Ancona, Italy

2. 

Department of Mathematical Analysis and Numerical Mathematics, Comenius University, Mlynská dolina, 842 48 Bratislava

Received  March 2015 Revised  June 2015 Published  August 2016

We study for reversible implicit differential equations the bifurcation of bounded solutions connecting singularities in finite time and their approximation by shadowed periodic solutions. Melnikov like condition is derived. Application is given to planar nonlinear RLC system.
Citation: Flaviano Battelli, Michal Fečkan. Blue sky-like catastrophe for reversible nonlinear implicit ODEs. Discrete and Continuous Dynamical Systems - S, 2016, 9 (4) : 895-922. doi: 10.3934/dcdss.2016034
References:
[1]

F. Battelli and M. Fečkan, Melnikov theory for nonlinear implicit ODEs, J. Differential Equations, 256 (2014), 1157-1190. doi: 10.1016/j.jde.2013.10.012.

[2]

________, Nonlinear RLC circuits and implicit ODEs, Differential Integral Equations, 27 (2014), 671-690.

[3]

________, Melnikov theory for weakly coupled nonlinear RLC circuits}, Bound. Value Probl., 2014 (2014), 27pp. doi: 10.1186/1687-2770-2014-101.

[4]

A. W. Coppel, Dichotomies in Stability Theory, Lecture Notes in Math., Vol. 629, Springer-Verlag, Berlin, 1978.

[5]

R. Devaney, Blue sky catastrophes in reversible and Hamiltonian systems, Indiana Univ. Math. J., 26 (1977), 247-263. doi: 10.1512/iumj.1977.26.26018.

[6]

M. C. Irwin, On the smoothness of the composition map, Quart. J. Math. Oxford Ser. (2), 23 (1971), 113-133. doi: 10.1093/qmath/23.2.113.

[7]

E. Kreyszig, Introductory Functional Analysis with Applications, John Wiley & Sons, Inc., New York, 1989.

[8]

X. B. Lin, Using Melnikov's method to solve Shilnikov's problems, Proc. Royal Soc. Edinburgh A, 116 (1990), 295-325. doi: 10.1017/S0308210500031528.

[9]

K. J. Palmer, Transversal heteroclinic points and Cherry's example of a nonintegrable Hamiltonian system, J. Differential Equations, 65 (1986), 321-360. doi: 10.1016/0022-0396(86)90023-9.

[10]

P. J. Rabier and W. C. Rheinboldt, A general existence and uniqueness theorem for implicit differential algebraic equations, Differential Integral Equations, 4 (1991), 563-582.

[11]

________, A geometric treatment of implicit differential-algebraic equations, J. Differential Equations, 109 (1994), 110-146. doi: 10.1006/jdeq.1994.1046.

[12]

________, On impasse points of quasilinear differential algebraic equations, J. Math. Anal. Appl., 181 (1994), 429-454. doi: 10.1006/jmaa.1994.1033.

[13]

________, On the computation of impasse points of quasilinear differential algebraic equations, Math. Comp., 62 (1994), 133-154. doi: 10.2307/2153400.

[14]

R. Riaza, Differential-Algebraic Systems, Analytical Aspects and Circuit Applications, World Sci. Publ. Co. Pte. Ltd., Hackensack, NJ, 2008.

[15]

A. Vanderbauwhede, Heteroclinic cycles and periodic orbits in reversible systems, in Ordinary and Delay Differential Equations, (eds. J. Wiener and J.K. Hale), Pitman Res. Notes Math. Ser., 272, Longman Sci. Tech., Harlow, (1992), 250-253.

[16]

A. Vanderbauwhede and B. Fiedler, Homoclinic period blow-up in reversible and conservative systems, Z. Angew. Math. Phys. (ZAMP), 43 (1992), 292-318. doi: 10.1007/BF00946632.

show all references

References:
[1]

F. Battelli and M. Fečkan, Melnikov theory for nonlinear implicit ODEs, J. Differential Equations, 256 (2014), 1157-1190. doi: 10.1016/j.jde.2013.10.012.

[2]

________, Nonlinear RLC circuits and implicit ODEs, Differential Integral Equations, 27 (2014), 671-690.

[3]

________, Melnikov theory for weakly coupled nonlinear RLC circuits}, Bound. Value Probl., 2014 (2014), 27pp. doi: 10.1186/1687-2770-2014-101.

[4]

A. W. Coppel, Dichotomies in Stability Theory, Lecture Notes in Math., Vol. 629, Springer-Verlag, Berlin, 1978.

[5]

R. Devaney, Blue sky catastrophes in reversible and Hamiltonian systems, Indiana Univ. Math. J., 26 (1977), 247-263. doi: 10.1512/iumj.1977.26.26018.

[6]

M. C. Irwin, On the smoothness of the composition map, Quart. J. Math. Oxford Ser. (2), 23 (1971), 113-133. doi: 10.1093/qmath/23.2.113.

[7]

E. Kreyszig, Introductory Functional Analysis with Applications, John Wiley & Sons, Inc., New York, 1989.

[8]

X. B. Lin, Using Melnikov's method to solve Shilnikov's problems, Proc. Royal Soc. Edinburgh A, 116 (1990), 295-325. doi: 10.1017/S0308210500031528.

[9]

K. J. Palmer, Transversal heteroclinic points and Cherry's example of a nonintegrable Hamiltonian system, J. Differential Equations, 65 (1986), 321-360. doi: 10.1016/0022-0396(86)90023-9.

[10]

P. J. Rabier and W. C. Rheinboldt, A general existence and uniqueness theorem for implicit differential algebraic equations, Differential Integral Equations, 4 (1991), 563-582.

[11]

________, A geometric treatment of implicit differential-algebraic equations, J. Differential Equations, 109 (1994), 110-146. doi: 10.1006/jdeq.1994.1046.

[12]

________, On impasse points of quasilinear differential algebraic equations, J. Math. Anal. Appl., 181 (1994), 429-454. doi: 10.1006/jmaa.1994.1033.

[13]

________, On the computation of impasse points of quasilinear differential algebraic equations, Math. Comp., 62 (1994), 133-154. doi: 10.2307/2153400.

[14]

R. Riaza, Differential-Algebraic Systems, Analytical Aspects and Circuit Applications, World Sci. Publ. Co. Pte. Ltd., Hackensack, NJ, 2008.

[15]

A. Vanderbauwhede, Heteroclinic cycles and periodic orbits in reversible systems, in Ordinary and Delay Differential Equations, (eds. J. Wiener and J.K. Hale), Pitman Res. Notes Math. Ser., 272, Longman Sci. Tech., Harlow, (1992), 250-253.

[16]

A. Vanderbauwhede and B. Fiedler, Homoclinic period blow-up in reversible and conservative systems, Z. Angew. Math. Phys. (ZAMP), 43 (1992), 292-318. doi: 10.1007/BF00946632.

[1]

Kazuyuki Yagasaki. Application of the subharmonic Melnikov method to piecewise-smooth systems. Discrete and Continuous Dynamical Systems, 2013, 33 (5) : 2189-2209. doi: 10.3934/dcds.2013.33.2189

[2]

Kaifang Liu, Lunji Song, Shan Zhao. A new over-penalized weak galerkin method. Part Ⅰ: Second-order elliptic problems. Discrete and Continuous Dynamical Systems - B, 2021, 26 (5) : 2411-2428. doi: 10.3934/dcdsb.2020184

[3]

Lunji Song, Wenya Qi, Kaifang Liu, Qingxian Gu. A new over-penalized weak galerkin finite element method. Part Ⅱ: Elliptic interface problems. Discrete and Continuous Dynamical Systems - B, 2021, 26 (5) : 2581-2598. doi: 10.3934/dcdsb.2020196

[4]

Qiang Du, Manlin Li. On the stochastic immersed boundary method with an implicit interface formulation. Discrete and Continuous Dynamical Systems - B, 2011, 15 (2) : 373-389. doi: 10.3934/dcdsb.2011.15.373

[5]

Kazuyuki Yagasaki. Higher-order Melnikov method and chaos for two-degree-of-freedom Hamiltonian systems with saddle-centers. Discrete and Continuous Dynamical Systems, 2011, 29 (1) : 387-402. doi: 10.3934/dcds.2011.29.387

[6]

Anita T. Layton, J. Thomas Beale. A partially implicit hybrid method for computing interface motion in Stokes flow. Discrete and Continuous Dynamical Systems - B, 2012, 17 (4) : 1139-1153. doi: 10.3934/dcdsb.2012.17.1139

[7]

Ruijun Zhao, Yong-Tao Zhang, Shanqin Chen. Krylov implicit integration factor WENO method for SIR model with directed diffusion. Discrete and Continuous Dynamical Systems - B, 2019, 24 (9) : 4983-5001. doi: 10.3934/dcdsb.2019041

[8]

Xin Li, Feng Bao, Kyle Gallivan. A drift homotopy implicit particle filter method for nonlinear filtering problems. Discrete and Continuous Dynamical Systems - S, 2022, 15 (4) : 727-746. doi: 10.3934/dcdss.2021097

[9]

Figen Özpinar, Fethi Bin Muhammad Belgacem. The discrete homotopy perturbation Sumudu transform method for solving partial difference equations. Discrete and Continuous Dynamical Systems - S, 2019, 12 (3) : 615-624. doi: 10.3934/dcdss.2019039

[10]

Nathan Glatt-Holtz, Mohammed Ziane. Singular perturbation systems with stochastic forcing and the renormalization group method. Discrete and Continuous Dynamical Systems, 2010, 26 (4) : 1241-1268. doi: 10.3934/dcds.2010.26.1241

[11]

Tina Hartley, Thomas Wanner. A semi-implicit spectral method for stochastic nonlocal phase-field models. Discrete and Continuous Dynamical Systems, 2009, 25 (2) : 399-429. doi: 10.3934/dcds.2009.25.399

[12]

Shuang Liu, Xinfeng Liu. Krylov implicit integration factor method for a class of stiff reaction-diffusion systems with moving boundaries. Discrete and Continuous Dynamical Systems - B, 2020, 25 (1) : 141-159. doi: 10.3934/dcdsb.2019176

[13]

Xufeng Xiao, Xinlong Feng, Jinyun Yuan. The stabilized semi-implicit finite element method for the surface Allen-Cahn equation. Discrete and Continuous Dynamical Systems - B, 2017, 22 (7) : 2857-2877. doi: 10.3934/dcdsb.2017154

[14]

Xiaofeng Yang. Error analysis of stabilized semi-implicit method of Allen-Cahn equation. Discrete and Continuous Dynamical Systems - B, 2009, 11 (4) : 1057-1070. doi: 10.3934/dcdsb.2009.11.1057

[15]

Wenjuan Zhai, Bingzhen Chen. A fourth order implicit symmetric and symplectic exponentially fitted Runge-Kutta-Nyström method for solving oscillatory problems. Numerical Algebra, Control and Optimization, 2019, 9 (1) : 71-84. doi: 10.3934/naco.2019006

[16]

Hector D. Ceniceros. A semi-implicit moving mesh method for the focusing nonlinear Schrödinger equation. Communications on Pure and Applied Analysis, 2002, 1 (1) : 1-18. doi: 10.3934/cpaa.2002.1.1

[17]

Huizi Yang, Zhanwen Yang, Shengqiang Liu. Numerical threshold of linearly implicit Euler method for nonlinear infection-age SIR models. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022067

[18]

Pavlos Xanthopoulos, Georgios E. Zouraris. A linearly implicit finite difference method for a Klein-Gordon-Schrödinger system modeling electron-ion plasma waves. Discrete and Continuous Dynamical Systems - B, 2008, 10 (1) : 239-263. doi: 10.3934/dcdsb.2008.10.239

[19]

Houssem Haddar, Alexander Konschin. Factorization method for imaging a local perturbation in inhomogeneous periodic layers from far field measurements. Inverse Problems and Imaging, 2020, 14 (1) : 133-152. doi: 10.3934/ipi.2019067

[20]

Zainidin Eshkuvatov. Homotopy perturbation method and Chebyshev polynomials for solving a class of singular and hypersingular integral equations. Numerical Algebra, Control and Optimization, 2018, 8 (3) : 337-350. doi: 10.3934/naco.2018022

2021 Impact Factor: 1.865

Metrics

  • PDF downloads (140)
  • HTML views (1)
  • Cited by (1)

Other articles
by authors

[Back to Top]